I am a 27 year old male, and in general in good health. I take Bystolic 10mg for hypertension. My blood pressure runs 130/80.
For some reason for the past year (since i've been on blood pressure meds), i've had episodes of erectile dysfunction. I am trying to pinpoint the cause of the ED. Every time I try to have sex I am unable to achieve and maintain a full erection. I think it is also important to note that I tend to be an anxious individual. I get extremely nervous before sex sometimes. However, even masturbating sometimes when I am completely comfortable, I am not always able to achieve and maintain a "rock hard" erection.
This has really had me down lately and I feel as if I have lost my manhood as I am having issues with ED at such a young age.
What could be causing this? Could it be the bystolic? My former doc put me on bystolic because it is not suppose to caused ED issues. Could it be psychological reasons i'm having ED? A combination of both psychological reasons and the Bystolic?
It is hard for me to imagine that my ED would be due to low testosterone or some physiological cause. I am in excellent shape and after all I am young (27).
I get health insurance through my new employer February 1st. of this year. I am going to find a general practitioner and get a physical as soon as possible. Have you ever heard of someone at 27 having to take Cialis or Viagra? Maybe I will need to switch blood pressure medications, to something like an ACE Inhibitor.
One of the pharmaceutical companies did a study with their BP medication against vitamin D and calcium, and the supplements were just as effective. Of course they kept this a secret, but I heard it from an employee.
L-arginine, flax seed oil, avoiding caffeine, Metamucil, vitamin D and calcium, plus walking for exercise are all healthier ways to control your blood pressure. Try them and get off the medication. If you monitor your BP, I am sure it will stay down.
Please don't stop taking a medication like that without asking your doctor about it. Even if you stop against their advice, they can tell you whether it's safe to stop suddenly or what procedures to follow to get off it.
Bystolic has not been shown to cause ED in studies, but there apparently have been some spontaneous, voluntary reports of it happening. This means that once it went to market, people taking it reported various side effects, including ED, but they were rare and it wasn't in the context of a controlled study. So it's technically possible the the bystolic is your issue. You should talk to your doctor about it. They might try changing you to another med, since even the ones who more commonly cause ED don't cause it in every single person, so one of those might be right for you.
Anxiety could be a problem as well. It might be your only problem, or could be working with the bystolic to cause issues. If you can't afford to go to a therapist until you get your insurance, try looking up ways to reduce anxiety in sexual situations, and try to apply those for the time being.
Hi Mike, First have you googled Bystolic and erectile dysfunction, if not you should makes for some intresting reading for you and ED.
Have a read up on cayenne pepper and HBP, they say it equals out blood pressure out, then you just stay on that, google cayennepepper( one wrod) for blood pressure, it will also clean out any plaque from your blood and look after your prostate, and it help your ED, all from one thing, cant be that bad can it.
If not why dont goole natural ways to reduce HBP, there lots of infomation there on that.
Hope this helps.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.